Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Fort Worth, TX

March 14, 202628 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 14, 2026, 12:06 PM CDT for 28 counties in Texas. It took effect at Mar 15, 2026, 12:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 12:06 PM CDT (17:06 UTC)
In effect from
Mar 15, 2026, 12:00 PM CDT
Expired
Mar 15, 2026, 9:00 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
All 28 counties

Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 53 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:45 PM CDTNON-TSTM WND DMG2 Wsw Denton, TXAll northbound and southbound lanes of I35E were closed for 3 hours due to construction debris blowing off a bridge. Northwest winds were gusting up to 55 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1808 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WWUS84 KFWD 141706
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
1206 PM CDT Sat Mar 14 2026

...A Red Flag Warning is in effect Sunday afternoon and evening 
for western portions of North and Central Texas...

TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-150700-
/O.UPG.KFWD.FW.A.0002.260315T1700Z-260316T0200Z/
/O.NEW.KFWD.FW.W.0002.260315T1700Z-260316T0200Z/
Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-
Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis-
Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-
McLennan-Falls-Milam-
1206 PM CDT Sat Mar 14 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR
HIGH WINDS AND LOW HUMIDITY FOR AREAS NEAR AND WEST OF INTERSTATE
35...

The National Weather Service in Fort Worth has issued a Red Flag
Warning for near-critical to critical fire weather conditions, 
which is in effect from noon to 9 PM CDT Sunday. The Fire Weather 
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 091 Montague, Fire Weather 
  Zone 092 Cooke, Fire Weather Zone 100 Young, Fire Weather Zone 
  101 Jack, Fire Weather Zone 102 Wise, Fire Weather Zone 103 
  Denton, Fire Weather Zone 115 Stephens, Fire Weather Zone 116 
  Palo Pinto, Fire Weather Zone 117 Parker, Fire Weather Zone 
  118 Tarrant, Fire Weather Zone 119 Dallas, Fire Weather Zone 
  129 Eastland, Fire Weather Zone 130 Erath, Fire Weather Zone 
  131 Hood, Fire Weather Zone 132 Somervell, Fire Weather Zone 
  133 Johnson, Fire Weather Zone 134 Ellis, Fire Weather Zone 
  141 Comanche, Fire Weather Zone 142 Mills, Fire Weather Zone 
  143 Hamilton, Fire Weather Zone 144 Bosque, Fire Weather Zone 
  145 Hill, Fire Weather Zone 156 Lampasas, Fire Weather Zone 
  157 Coryell, Fire Weather Zone 158 Bell, Fire Weather Zone 159 
  McLennan, Fire Weather Zone 160 Falls and Fire Weather Zone 
  174 Milam.

* WINDS...Northwest at 25 to 35 mph with gusts up to 40 to 50 
  mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...Up to 87.

* HIGHEST THREAT...is located near and west of Highway 281.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wildfires
to the nearest fire department or law enforcement office.

&&

$$
3 follow-up statements
273 
WWUS84 KFWD 150640
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
140 AM CDT Sun Mar 15 2026

...A Red Flag Warning is in effect Sunday afternoon and evening
for western portions of North and Central Texas...

TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-151900-
/O.CON.KFWD.FW.W.0002.260315T1700Z-260316T0200Z/
Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-
Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis-
Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-
McLennan-Falls-Milam-
140 AM CDT Sun Mar 15 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR HIGH WINDS AND LOW HUMIDITY FOR AREAS NEAR AND
WEST OF INTERSTATE 35...

* AFFECTED AREA...Locations near and west of the Interstate 35
  corridor.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 86.

* HIGHEST THREAT...is located near and west of Highway 281.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wildfires
to the nearest fire department or law enforcement office.

&&

$$
286 
WWUS84 KFWD 151805
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
105 PM CDT Sun Mar 15 2026

...A Red Flag Warning is in effect through this evening for 
western portions of North and Central Texas...

TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-160200-
/O.CON.KFWD.FW.W.0002.000000T0000Z-260316T0200Z/
Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-
Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis-
Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-
McLennan-Falls-Milam-
105 PM CDT Sun Mar 15 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR HIGH WINDS AND LOW HUMIDITY FOR AREAS NEAR AND WEST OF 
INTERSTATE 35...

* AFFECTED AREA...Fire Weather Zone 091 Montague, Fire Weather 
  Zone 092 Cooke, Fire Weather Zone 100 Young, Fire Weather Zone 
  101 Jack, Fire Weather Zone 102 Wise, Fire Weather Zone 103 
  Denton, Fire Weather Zone 115 Stephens, Fire Weather Zone 116 
  Palo Pinto, Fire Weather Zone 117 Parker, Fire Weather Zone 
  118 Tarrant, Fire Weather Zone 119 Dallas, Fire Weather Zone 
  129 Eastland, Fire Weather Zone 130 Erath, Fire Weather Zone 
  131 Hood, Fire Weather Zone 132 Somervell, Fire Weather Zone 
  133 Johnson, Fire Weather Zone 134 Ellis, Fire Weather Zone 
  141 Comanche, Fire Weather Zone 142 Mills, Fire Weather Zone 
  143 Hamilton, Fire Weather Zone 144 Bosque, Fire Weather Zone 
  145 Hill, Fire Weather Zone 156 Lampasas, Fire Weather Zone 
  157 Coryell, Fire Weather Zone 158 Bell, Fire Weather Zone 159 
  McLennan, Fire Weather Zone 160 Falls and Fire Weather Zone 
  174 Milam.

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...Up to 90.

* HIGHEST THREAT...is located near and west of Highway 281.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

* SEVERITY...

  FUELS (ERC)...50th-69th percentile...3 (out of 5).

  WEATHER...Near Critical...2 (out of 5).

  FIRE ENVIRONMENT...5 (out of 10).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wildfires
to the nearest fire department or law enforcement office.

&&

$$
672 
WWUS84 KFWD 160146
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
846 PM CDT Sun Mar 15 2026

TXZ091-092-100>103-115>119-129>134-141>145-156>160-174-160300-
/O.EXP.KFWD.FW.W.0002.000000T0000Z-260316T0200Z/
Montague-Cooke-Young-Jack-Wise-Denton-Stephens-Palo Pinto-Parker-
Tarrant-Dallas-Eastland-Erath-Hood-Somervell-Johnson-Ellis-
Comanche-Mills-Hamilton-Bosque-Hill-Lampasas-Coryell-Bell-
McLennan-Falls-Milam-
846 PM CDT Sun Mar 15 2026

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING...

The critical fire weather threat is coming to an end this evening
due to increasing humidity, gradually decreasing wind speeds, and
the arrival of much colder air. However, conditions remain 
favorable for quick wildfire spread due to breezy north/northwest
winds which will remain in place overnight and into the daytime 
Monday.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 5:58 AM CDT, 6 hours 8 minutes earlier. Its key messages:

  • A strong cold front will arrive on Sunday bringing gusty north winds, sharply colder air, and a low chance for a few storms in East Texas.
  • Fire weather concerns will increase behind the front on Sunday afternoon mainly near and west of I-35 amid the strong winds and decreasing humidity. A Fire Weather Watch has been issued for this area.
  • Much colder weather will settle in Sunday night and Monday night, followed by a quick warm-up and dry conditions by midweek.
Area forecast discussion, Mar 14, 5:58 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
558 AM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...

 - A strong cold front will arrive on Sunday bringing gusty north
   winds, sharply colder air, and a low chance for a few storms
   in East Texas.

 - Fire weather concerns will increase behind the front on Sunday
   afternoon mainly near and west of I-35 amid the strong winds
   and decreasing humidity. A Fire Weather Watch has been issued
   for this area.

 - Much colder weather will settle in Sunday night and Monday
   night, followed by a quick warm-up and dry conditions by
   midweek.

&&

.SHORT TERM...
(Today and tonight)
Issued at 206 AM CDT Sat Mar 14 2026

A warm and increasingly breezy pattern will persist across North
and Central today as the region remains firmly within the warm
sector ahead of a developing upper level trough over the Pacific
Northwest. Strengthening lee cyclogenesis across the High Plains
will tighten the surface pressure gradient across the Southern
Plains this afternoon, supporting strengthening southerly flow
across the region. With mostly clear skies and deep boundary layer
mixing, temperatures will climb well above seasonal normals this
afternoon with highs generally in the upper 70s to mid 80s. The
deepest mixing and a subtle downsloping component west of I-35 may
allow a few locations across our western counties to briefly
approach the upper 80s. South winds will increase into the 15 to
20 mph range with occasional gusts around 25 to 30 mph during the
afternoon. Despite the strengthening low-level flow, meaningful
moisture will remain somewhat limited through the day, keeping
precipitation chances near zero.

Mild and breezy conditions will continue tonight as southerly
flow strengthens ahead of an approaching cold front currently
organizing across the Central Plains. The increasing pressure
gradient will limit overnight cooling, with lows generally
settling into the upper 50s and 60s across the region. Some
increase in low clouds may occur later tonight as moisture slowly
deepens within the boundary layer, but the atmosphere will remain
capped and precipitation-free through the early morning hours
Sunday. Attention will then turn to the strong cold front expected
to surge south through North Texas during the day Sunday, which
will bring a rapid shift in winds aloft and the beginning of a
much more impactful period of weather across the region.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 206 AM CDT Sat Mar 14 2026

The primary forecast concern during the extended period will be
the passage of a strong cold front on Sunday followed by a period
of unusually windy and sharply colder conditions through Monday. A
vigorous mid-level trough ejecting across the Central Plains will
drive a rapidly advancing cold front southward through North
Texas Sunday afternoon before pushing through Central Texas by
early evening. Ahead of the boundary, continued warm advection and
breezy south winds will allow temperatures to climb into the 70s
and mid 80s again. However, the usual diurnal temperature curve
will be disrupted once the front arrives. This means several
locations will likely observe their daytime high temperatures
during the late morning or early afternoon with steadily falling
temperatures through the remainder of the day as strong cold
advection overspreads the region.

Wind will become the dominant impact immediately behind the
front. A sharp pressure rise coupled with strong cold advection
will produce a rapid shift to strong northerly winds Sunday
afternoon and evening. Sustained wind speeds of 25 to 35 mph with
gusts approaching or exceeding 50 mph appear increasingly likely,
especially across the northwestern half of the forecast area. The
most recent deterministic NBM guidance trended slightly lower with
wind speeds, however ensemble probabilities continue to highlight
a 30 to 50 percent chance of wind gusts exceeding 50 mph across
much of North and Central Texas. As a result, forecast wind speeds
were increased closer to the 90th percentile of available
guidance to better account for the potential for these stronger
post-frontal winds. A Wind Advisory will likely be issued later
today as confidence continues to increase that sustained winds of
20 to 30 mph will persist for several hours Sunday afternoon and
evening.

The combination of these strong winds and rapidly drying air will
also create a period of dangerous fire weather conditions along
and west of the Interstate 35 corridor Sunday afternoon. Relative
humidity values are expected to fall into the 15 to 25 percent
range in the wake of the front while northwest winds of 25 to 35
mph (and gusts to 50 mph) develop. These conditions will support
rapid fire spread should any fires ignite. A Fire Weather Watch
has been issued for this area through the early evening.

By Sunday night and Monday morning, the full magnitude of the
cold air mass will become established across the region.
Persistent north winds combined with temperatures falling into the
upper 20s and 30s will produce wind chills in the teens and 20s
by daybreak Monday, an unusually cold start for mid-March. Monday
will remain blustery and much cooler than recent days with
afternoon highs likely confined to the upper 40s and 50s despite
mostly sunny skies. Winds should gradually diminish Monday night
allowing temperatures to fall once again into the upper 20s and
30s.

The broader pattern becomes considerably quieter through the
remainder of the week as the upper trough departs and mid-level
ridging gradually builds across the Southern Plains. Southerly
return flow will redevelop by Tuesday, initiating a steady warming
trend through midweek. Temperatures should climb back into the
70s and 80s by Wednesday with parts of the region even reaching
the low 90s on Thursday and Friday. Dry conditions are expected
to prevail through the latter half of the week, although a
combination of warming temperatures, breezy south winds, and
increasingly dry fuels may allow some elevated fire weather
concerns to reemerge across portions of the region.

&&

.AVIATION...
(12Z TAFS)
Issued at 553 AM CDT Sat Mar 14 2026

VFR conditions will prevail across the Metroplex airports through
much of the day today with south winds around 10-15 kts this
morning increasing through the afternoon as the pressure gradient
tightens ahead of the cold front. Expect sustained winds near 15
kts with gusts to 25 kts developing by mid afternoon at all
Metroplex terminals. Skies will remain mostly clear aside from
occasional high cirrus streaming north across North Texas this
morning.

Shallow low-level moisture has brought a narrow surge of stratus
into Central Texas this morning with MVFR ceilings possible at
Waco through roughly 15Z. Low-level flow is veering slightly which
should keep this plume of low cigs east of the Metroplex terminals
this morning. By late tonight into early Sunday morning, deeper
moisture return will support MVFR ceilings spreading north into
D10, most likely impacting KDFW, KDAL, and KGRK. Winds will also
continue increasing overnight with gusty south winds persisting
into Sunday morning ahead of the approaching cold front.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    82  63  80  34 /   0   0   0   0
Waco                81  63  85  35 /   0   0   0   0
Paris               78  59  75  29 /   0   0  30  10
Denton              80  60  77  27 /   0   0   0   0
McKinney            79  62  78  31 /   0   0   0   0
Dallas              82  64  83  34 /   0   0   0   0
Terrell             80  61  78  32 /   0   0  10   0
Corsicana           82  64  81  34 /   0   0  10  10
Temple              82  62  84  34 /   0   0   0   0
Mineral Wells       85  61  79  29 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening
for TXZ091-092-100>103-115>119-129>134-141>145-156>160-174.

&&

SHORT TERM...12
LONG TERM....12
AVIATION...12

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:33 AM CDTFire Weather WatchFWDBell, Bosque, Comanche, Cooke, Coryell, Dallas and 22 more12 hr
Mar 14, 11:51 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more37 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.